Hail, Morgan
- When
- December 18, 1:45 AM CST
- Where
- Morgan County, Versailles
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -92.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 17, 2:20 PM CST, 11 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CST TUE DEC 17 2002 FORECAST CONCERNS: SEVERE WEATHER POTENTIAL/PRECIPITATION ENDING WEDNESDAY AFTERNOON/EARLY THURSDAY MORNING. VERY ACTIVE WEATHER POTENTIAL OVERNIGHT AS 25H JET WITH 150+ MPH WINDS AND DEEP LAYER SHEAR DEVELOPS OVER THE AREA. CONWAY WIND PROFILER ALREADY INDICATING 50KTS (SSW DIRECTION) AT 85H EARLY THIS AFTERNOON WITH SURFACE AND BOUNDARY LAYER WINDS AROUND 30 TO 40 KTS FROM THE SOUTH/SOUTHEAST. SOME ELEVATED CONVECTION ALREADY TRYING TO DEVELOP IN SOUTHEAST KANSAS ALONG THE MOISTURE GRADIENT AND CONVERGENCE BOUNDARY LAYER NEAR 90H. CONVECTIVE INHIBITIONS CONTINUE TO BE NEAR 100 J/KG AT THE SURFACE WHICH IS LIKELY KEEPING CONVECTION FROM FIRING IN SOUTHERN MISSOURI THIS AFTERNOON. LATEST BUFKIT INFORMATION HAS DEEP LAYER SHEAR CONTINUING OVERNIGHT WITH 50-65KTS AT 90H TO 70H. GREATEST VEERING OF THE WINDS IN THE LOWEST KM WOULD BE NEAR THE WARM FRONT WHICH IS CURRENT IN CENTRAL MISSOURI. CAPES RISE TO NEAR 1000 J/KG THIS EVENING WITH CONVECTIVE INHIBITIONS STILL NEAR 50 J/KG. THE BEST POTENTIAL FOR CONVECTIVE INITIATION WOULD BE ALONG THE WARM FRONT THIS AFTERNOON AND EARLY EVENING. UNTIL THE UPPER LEVEL DISTURBANCE MOVING FROM NORTHERN NEW MEXICO MOVING INTO THE OKLAHOMA/KANSAS AND WESTERN MISSOURI LATER TONIGHT...DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION UNTIL THEN. AM LEANING TOWARD A CHANCE OF THUNDERSTORMS THIS EVENING WITH LIKELY CONDITIONS AFTER MIDNIGHT. MESO ANALYST WILL NEED TO PAY CLOSE ATTENTION TO ANY SURFACE BOUNDARIES THIS EVENING AS HELICITIES RISE TO NEAR 500 M2/S2. MODELS DIFFER ON ENDING THE PRECIPITATION ON WEDNESDAY/EARLY THURSDAY AS THE ETA SLOWS DOWN THE MAIN COLD FRONT WHICH KEEPS PRECIPITATION IN THE REGION (MAINLY SOUTH CENTRAL) THROUGH WEDNESDAY NIGHT/EARLY THURSDAY MORNING. GFS MOVES THINGS OUT FASTER WITH MOST OF THE PRECIPITATION ENDING BY WEDNESDAY AFTERNOON. HAVE GONE WITH A BLEND OF THE TWO MODELS KEEPING SOME PRECIPITATION INTO SOUTH CENTRAL MISSOURI WEDNESDAY EVENING. THICKNESS VALUES FALL BELOW 5400M ON FRIDAY...WHICH SHOULD BE THE COLDEST DAY IN THE NEXT 7. VERY LOW CONFIDENCE IN THE EXTENDED RANGE AS MOST OF THE MODELS DIVERGE FROM ANY ONE SPECIFIC SCENARIO. WILL CONTINUE THE CHANCE OF RAIN ON SUNDAY AND INTRODUCE A CHANCE OF RAIN ON TUESDAY AS THE LONG WAVE TROUGH OVER THE WESTERN PACIFIC BRINGS IN MORE PACIFIC MOISTURE AND STRONG SOUTHWEST FLOW ALOFT. THICKNESS VALUES CONTINUE TO MODIFY THROUGH THIS PERIOD...SO EXPECT NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. ISC GRIDS ALREADY SENT. .SGF... MO...NONE. KS...NONE. JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 AM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE OVER MUCH OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THUNDERSTORMS WILL BE FOCUSED ALONG AND WEST OF A LINE FROM ROLLA TO BRANSON THROUGH 4 AM. THE THUNDERSTORMS WILL SPREAD EAST INTO SOUTH CENTRAL MISSOURI DURING THE PREDAWN HOURS. A POTENT STORM SYSTEM WAS RAPIDLY TAKING SHAPE ACROSS THE CENTRAL PLAINS STATES TONIGHT. A STRONG UPPER LEVEL JET MOVING OUT OF THE SOUTHWEST UNITED STATES WILL INTERACT WITH LOW LEVEL MOISTURE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM NORTHEAST OKLAHOMA INTO MISSOURI AND RACE TO THE NORTHEAST AT NEAR 50 MPH. THESE STORMS WILL MAINTAIN THEIR INTENSITY THROUGH TONIGHT AS STRONG WIND SHEAR COMBINES WITH IMPRESSIVE LOW LEVEL MOISTURE AND AN APPROACHING UPPER LEVEL STORM SYSTEM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. THE CHANCE OF SEVERE WEATHER WILL CONTINUE INTO TOMORROW AS THE MAIN COLD FRONT MOVES THROUGH THE AREA. THE GREATEST CHANCE OF SEVERE WEATHER WILL BE EAST OF A LINE FROM WARSAW TO CASSVILLE MISSOURI. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED WEST OF AN ROLLA TO BRANSON LINE THROUGH 4 AM. SPOTTER ACTIVATION MAY NEEDED OVER SOUTH CENTRAL MISSOURI DURING THE PREDAWN HOURS. FOSTER THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM WILLARD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0935 PM 5 E MT VERNON MO .75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0941 PM MT VERNON MO 70 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0958 PM HALLTOWN MO 1.75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0958 PM HALLTOWN MO .5 INCH HAIL
12/17/02 LAWRENCE HAIL COVERING ROADS IN
TOWN . REPORTED BY HAM
RADIO OPERATOR.
0958 PM WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 4 N WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 3 N FAIR GROVE MO 65 MPH TSTM GUST
12/17/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0958 PM 4 E HALLTOWN MO 1 INCH HAIL
12/17/02 GREENE REPORTED BY STORM
SPOTTER.
1018 PM SPRINGFIELD ARPT MO .75 INCH HAIL
12/17/02 GREENE AT NWS OFFICE
SPRINGFIELD.
1024 PM 3 NW FAIRVIEW MO WIND DAMAGE
12/17/02 NEWTON HOUSE AND BARN DAMAGED
AND SEVERAL TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
1030 PM SPRINGFIELD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
1037 PM 9 W MONETT MO TORNADO
12/17/02 BARRY TORNADO ON GROUND.
DEBRIS CLOUD SPOTTED.
REPORTED BY EMERGENCY
MANAGEMENT.
1042 PM FAIR GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY FIRE AND
RESCUE.
1055 PM 5 NE SLEEPER MO .88 INCH HAIL
12/17/02 LACLEDE REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 PM FT SCOTT KS .75 INCH HAIL
12/17/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1119 PM 4 S ASH GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1121 PM 4 S ASH GROVE MO 1.5 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1126 PM 1 SE HALLTOWN MO 80 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
1131 PM ST ROBERT MO .88 INCH HAIL
12/17/02 PULASKI
1132 PM NEVADA MO .88 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1134 PM WAYNESVILLE MO .88 INCH HAIL
12/17/02 PULASKI
1135 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY STORM
SPOTTER.
1139 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY PUBLIC.
1140 PM 1 S PLEASANT HOPE MO .88 INCH HAIL
12/17/02 POLK REPORTED BY PUBLIC.
1150 PM PLEASANT HOPE MO 1 INCH HAIL
12/17/02 POLK
1152 PM PLEASANT HOPE MO 1.25 INCH HAIL
12/17/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.
1153 PM PLEASANT HOPE MO 1.5 INCH HAIL
12/17/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.
1155 PM 3 N NEVADA MO 1 INCH HAIL
12/17/02 VERNON REPORTED BY HENRY
COUNTY EMERGENCY
MANAGEMENT.
1159 PM REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING GROUND.
REPORTED BY HAM RADIO
OPERATOR.
1159 PM 2 SE REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING THE
GROUND. REPORTED BY HAM
RADIO OPERATOR.
1213 AM 5 S BUFFALO MO 1.75 INCH HAIL
12/18/02 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1118 PM 3 E CHESAPEAKE MO TORNADO
12/17/02 LAWRENCE TORNADO HIT THE LUCKY
LADY TRAILER PARK AND 3
HOMES EAST OF TRAILER
PARK. 2 FATALITIES
COMFIRMED. REPORTED BY
EMERGENCY MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM WILLARD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0935 PM 5 E MT VERNON MO .75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0941 PM MT VERNON MO 70 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0958 PM HALLTOWN MO 1.75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0958 PM HALLTOWN MO .5 INCH HAIL
12/17/02 LAWRENCE HAIL COVERING ROADS IN
TOWN . REPORTED BY HAM
RADIO OPERATOR.
0958 PM WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 4 N WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 3 N FAIR GROVE MO 65 MPH TSTM GUST
12/17/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0958 PM 4 E HALLTOWN MO 1 INCH HAIL
12/17/02 GREENE REPORTED BY STORM
SPOTTER.
1018 PM SPRINGFIELD ARPT MO .75 INCH HAIL
12/17/02 GREENE AT NWS OFFICE
SPRINGFIELD.
1024 PM 3 NW FAIRVIEW MO WIND DAMAGE
12/17/02 NEWTON HOUSE AND BARN DAMAGED
AND SEVERAL TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
1030 PM SPRINGFIELD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
1037 PM 9 W MONETT MO TORNADO
12/17/02 BARRY TORNADO ON GROUND.
DEBRIS CLOUD SPOTTED.
REPORTED BY EMERGENCY
MANAGEMENT.
1042 PM FAIR GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY FIRE AND
RESCUE.
1055 PM 5 NE SLEEPER MO .88 INCH HAIL
12/17/02 LACLEDE REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 PM FT SCOTT KS .75 INCH HAIL
12/17/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1118 PM 3 E CHESAPEAKE MO TORNADO
12/17/02 LAWRENCE TORNADO HIT THE LUCKY
LADY TRAILER PARK AND 3
HOMES EAST OF TRAILER
PARK. 2 FATALITIES
COMFIRMED. REPORTED BY
EMERGENCY MANAGEMENT.
1119 PM 4 S ASH GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1121 PM 4 S ASH GROVE MO 1.5 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1126 PM 1 SE HALLTOWN MO 80 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
1131 PM ST ROBERT MO .88 INCH HAIL
12/17/02 PULASKI
1132 PM NEVADA MO .88 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1134 PM WAYNESVILLE MO .88 INCH HAIL
12/17/02 PULASKI
1135 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY STORM
SPOTTER.
1139 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY PUBLIC.
1140 PM 1 S PLEASANT HOPE MO .88 INCH HAIL
12/17/02 POLK REPORTED BY PUBLIC.
1150 PM PLEASANT HOPE MO 1 INCH HAIL
12/17/02 POLK
1152 PM PLEASANT HOPE MO 1.25 INCH HAIL
12/17/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.
1153 PM PLEASANT HOPE MO 1.5 INCH HAIL
12/17/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.
1155 PM 3 N NEVADA MO 1 INCH HAIL
12/17/02 VERNON REPORTED BY HENRY
COUNTY EMERGENCY
MANAGEMENT.
1159 PM 2 SE REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING THE
GROUND. REPORTED BY HAM
RADIO OPERATOR.
1159 PM REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING GROUND.
REPORTED BY HAM RADIO
OPERATOR.
1213 AM 5 S BUFFALO MO 1.75 INCH HAIL
12/18/02 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 AM MARCH MO 1 INCH HAIL
12/18/02 DALLAS REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM APPLETON CITY MO .88 INCH HAIL
12/18/02 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM WARSAW MO .88 INCH HAIL
12/18/02 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 AM JASPER MO 1.25 INCH HAIL
12/18/02 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Pleasant Hill radar (KEAX), 131 km away, was scanning. The volume nearest the first event began at 07:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326025.